Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


atripla dizzy forever?
Jan 3, 2010

i only get dizzy after taking atripla, it's being two days now since i started taking atripla. Will this dizziness ever go away? and if it does, will I be able to switch it from taking it at bedtime to taking it in the morning instead? and how would you recommend I do this transition from taking it at 11 p.m. to taking it at 7:30 a.m. the next day ? I am afraid to have two pills too close together (one at 11 one at 7:30)... thanks

Response from Dr. Henry

Central nervous side effects from the efavirenz component of Atripla are common particularly during the first weeks after starting. For most patients those side effects (such as AM dizziness) diminish to tolerable levels by weeks 2-4. A minority of patients tolerate the process better taking the dose in the AM. For some patients the levels of efavirenz are too high so that a dose adjustment may be needed (thus switching to Truvada + individualized dosing of the efavirenz). For others (small minority) over the counter meds, a temporary prescription medication, or a switch to an alternative antiretroviral regimen (such as a boosted PI or raltegravir) is necessary.KH



Previous
atripla in the morning
Next
HIV PEP pills

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement